Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 53, NWS Charleston, SC

October 24, 2012

NWS Charleston, SC issued this small craft advisory at Oct 24, 2012, 3:55 AM EDT. It took effect at Oct 24, 2012, 8:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2012, 3:55 AM EDT (07:55 UTC)
In effect from
Oct 24, 2012, 8:00 PM EDT
Expired
Oct 25, 2012, 5:03 PM EDT
In force
21 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WHUS72 KCHS 240755
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
355 AM EDT WED OCT 24 2012

AMZ374-241600-
/O.NEW.KCHS.SC.Y.0053.121025T0400Z-121030T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
355 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-241600-
/O.NEW.KCHS.SC.Y.0053.121025T1600Z-121029T2200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
355 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 PM
EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
280 
WHUS72 KCHS 240916
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
516 AM EDT WED OCT 24 2012

AMZ374-241730-
/O.EXT.KCHS.SC.Y.0053.121025T0400Z-121029T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
516 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-241730-
/O.EXT.KCHS.SC.Y.0053.121025T1600Z-121029T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
516 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO 6 AM
EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON THURSDAY TO
6 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
891 
WHUS72 KCHS 241526
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1126 AM EDT WED OCT 24 2012

AMZ374-242330-
/O.CON.KCHS.SC.Y.0053.121025T0400Z-121029T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1126 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-242330-
/O.CON.KCHS.SC.Y.0053.121025T1600Z-121029T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1126 AM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
6 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
603 
WHUS72 KCHS 241933
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT WED OCT 24 2012

AMZ374-250345-
/O.EXT.KCHS.SC.Y.0053.121025T0200Z-121030T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
333 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
8 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-250345-
/O.EXT.KCHS.SC.Y.0053.121025T1600Z-121030T1200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
333 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO 8 AM
EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON THURSDAY TO
8 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
694 
WHUS72 KCHS 242310
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT WED OCT 24 2012

AMZ374-250715-
/O.EXT.KCHS.SC.Y.0053.121025T0000Z-121030T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
710 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-250715-
/O.CON.KCHS.SC.Y.0053.121025T1600Z-121030T1200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
710 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
8 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
8 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
080 
WHUS72 KCHS 250158
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
958 PM EDT WED OCT 24 2012

AMZ374-251000-
/O.CON.KCHS.SC.Y.0053.000000T0000Z-121030T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
958 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-251000-
/O.CON.KCHS.SC.Y.0053.121025T1600Z-121030T1200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
958 PM EDT WED OCT 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
8 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
8 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
492 
WHUS72 KCHS 250829
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
429 AM EDT THU OCT 25 2012

AMZ374-251630-
/O.EXT.KCHS.SC.Y.0053.000000T0000Z-121030T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
429 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-251630-
/O.EXT.KCHS.SC.Y.0053.121025T1600Z-121030T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
429 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM EDT
TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 AM
EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
457 
WHUS72 KCHS 251121
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
721 AM EDT THU OCT 25 2012

AMZ330-251930-
/O.EXB.KCHS.SC.Y.0053.121026T1200Z-121028T1600Z/
CHARLESTON HARBOR-
721 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO NOON EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO NOON EDT
SUNDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-251930-
/O.CON.KCHS.SC.Y.0053.000000T0000Z-121030T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
721 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-251930-
/O.CON.KCHS.SC.Y.0053.121025T1600Z-121030T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
721 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
892 
WHUS72 KCHS 251509
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1109 AM EDT THU OCT 25 2012

AMZ374-251615-
/O.CAN.KCHS.SC.Y.0053.000000T0000Z-121030T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1109 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. A TROPICAL STORM WATCH IS NOW IN EFFECT FOR
THIS MARINE ZONE. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT
FOR DETAILS.

$$

AMZ350-352-354-251615-
/O.CAN.KCHS.SC.Y.0053.121025T1600Z-121030T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1109 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. A TROPICAL STORM WATCH IS NOW IN EFFECT FOR
THESE MARINE ZONES. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT
FOR DETAILS.

$$

AMZ330-252315-
/O.CON.KCHS.SC.Y.0053.121026T1200Z-121028T1600Z/
CHARLESTON HARBOR-
1109 AM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO
NOON EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO NOON
EDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
771 
WHUS72 KCHS 252103
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT THU OCT 25 2012

AMZ330-252215-
/O.CAN.KCHS.SC.Y.0053.121026T1200Z-121028T1600Z/
CHARLESTON HARBOR-
503 PM EDT THU OCT 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. A TROPICAL STORM WATCH HAS BEEN ISSUED FOR
THIS ZONE. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR
FURTHER DETAILS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 1:36 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 24, 1:36 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
136 AM EDT WED OCT 24 2012

.SYNOPSIS...
HIGH PRESSURE WILL PREVAIL ACROSS THE REGION THROUGH LATE WEEK
BEFORE A COLD FRONT APPROACHES FROM THE WEST OVER THE WEEKEND.
MEANWHILE...TROPICAL CYCLONE SANDY IS EXPECTED TO SLOWLY MOVE
NORTH OUT OF THE CARIBBEAN TOWARD THE BAHAMAS AND STRENGTHEN
THROUGH FRIDAY...REMAINING OFFSHORE THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RIDGING WILL EXTEND THROUGHOUT THE TROPOSPHERE ATOP THE FORECAST
AREA TONIGHT...AND WE/RE LOOKING AT ANOTHER RAIN-FREE NIGHT WITH
GOOD TO EXCELLENT RADIATIONAL COOLING INLAND. THERE WILL BE
ISENTROPIC UPGLIDE ACROSS OUR COASTAL SE GA AND THE IMMEDIATE
COASTAL SC ZONES...BUT GIVEN THE SHALLOW NATURE OF AVAILABLE
MOISTURE AND THE BOUNDARY LAYER FLOW BACKING TO NE WITH LAND
BREEZE CIRCULATIONS...WE DON/T SEE THIS GENERATING ANYTHING MORE
THAN PATCHY STRATOCUMULUS CLOUDS.

WHEN COMPARING LATE TUESDAY EVENING TEMPS WITH THOSE OF 24 HOURS
AGO WE NOTICE THAT ON AVERAGE WE ARE ABOUT 5-9 DEGREES WARMER.
EVEN SO...THE MOS GUIDANCE HAS BEEN TOO WARM THE PAST FEW NIGHTS
AND WE ANTICIPATE THAT THIS TREND WILL CONTINUE AGAIN TONIGHT WITH
MOSTLY CLEAR CONDITIONS AWAY FROM THE COAST AND CALM OR NEAR CALM
WINDS. THE AIR MASS HAS UNDERGONE AT SOME MODIFICATION SO WE DON/T
FORESEE IT GETTING AS COOL AS RECENT NIGHTS...BUT STILL DROPPING
TO NEAR OR EVEN A BIT BELOW NORMAL AWAY FROM THE SHORELINE
COMMUNITIES. TEMPS WILL RANGE FROM THE UPPER 40S ALONG THE NW
ZONES...THE LOWER AND MIDDLE 50S MOST ELSEWHERE...EXCEPT FOR THE
LOWER AND MIDDLE 60S NEAR AND AT THE COAST WHERE WINDS REMAIN IN
THE 5-10 MPH RANGE.

ONE CONCERN THAT HAS BEEN LACKING OF LATE HAS BEEN THE RISK OF ANY
SIGNIFICANT FOG. DEW POINTS WILL BE A GOOD 5-10 DEGREES HIGHER
LATE TONIGHT COMPARED TO LATE LAST NIGHT...AND THIS INCREASE IN
AVAILABLE MOISTURE AND THE RADIATIONAL COOLING WILL ALLOW FOR PATCHY
FOG...PERHAPS EVEN LOCALLY DENSE FOG TO FORM INLAND FROM US-17.
VISIBILITIES WILL START DROPPING AROUND 2 OR 3 AM AS WE REACH OUR
CROSS-OVER TEMPS IN THE MID AND UPPER 50S AND FSI VALUES FALL TO
15-25. IT STILL LOOKS LIKE THE SOIL IS TOO WARM AND ALSO TOO DRY
FOR ANY AREAS OF DENSE FOG.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
THE UPPER LEVEL RIDGE EXTENDING FROM THE WESTERN GULF TO THE
CAROLINAS AND MID ATLANTIC STATES WILL GRADUALLY WEAKEN THROUGH THE
PERIOD...WHILE SURFACE HIGH PRESSURE ALSO BEGINS TO RETREAT
NORTHWARD THROUGH FRIDAY. WEAK COASTAL TROUGHING AND ASSOCIATED
COASTAL CONVERGENCE COULD INITIALLY BE THE DRIVING FORCE FOR ANY
PRECIPITATION POTENTIAL DURING THE SHORT TERM. FAVORED AREAS FOR ANY
ISOLATED SHOWERS WILL LIKELY BE LIMITED TO THE MARINE ZONES AND
PERHAPS LOCALLY ONSHORE...ESPECIALLY ACROSS SOUTHEAST GEORGIA
COASTAL COUNTIES. ELSEWHERE...LACKING DEEP MOISTURE AS PRECIPITABLE
WATER VALUES GENERALLY AT OR BELOW ONE INCH SUGGEST RAIN CHANCES
WILL BE LESS THAN 15 PERCENT.

PERHAPS OF GREATER CONCERN WILL BE THE STRENGTH AND TRACK OF
TROPICAL CYCLONE SANDY...AS IT LIFTS NORTH FROM THE BAHAMAS BY
FRIDAY. THERE REMAINS ENOUGH DISAGREEMENT BETWEEN THE OPERATIONAL
FORECAST MODELS TO LEND SOME UNCERTAINTY TO THE WINDS AND
PRECIPITATION FORECAST FOR FRIDAY. THERE IS AT LEAST SOME
CONSISTENCY IN INDICATING THE SYSTEM WILL REMAIN TO THE EAST OF THE
FORECAST AREA...AND HAVE DECIDED TO LEAN TOWARD PERSISTENCE BY
KEEPING BEST RAIN POTENTIAL OVER THE WATERS CLOSEST TO THE
WESTERN PERIPHERY OF THE STRENGTHENING SYSTEM.

CONSIDERING RESIDUAL DEEP LAYER RIDGING ACROSS THE AREA...HIGH
TEMPERATURES WILL AVERAGE SEVERAL DEGREES ABOVE SEASONAL NORMALS
WEDNESDAY THROUGH FRIDAY. EXPECT TEMPERATURES TO PEAK IN THE
LOWER 80S EACH AFTERNOON UNDER MAINLY PARTLY CLOUDY SKIES.
STRENGTHENING ONSHORE FLOW WILL ALSO ASSIST IN MODERATING
NIGHTTIME LOWS AS THE WEEK PROGRESSES. LOW TEMPERATURES WILL RANGE
FROM THE MID 50S INLAND TO THE LOWER 60S ALONG THE COAST
WEDNESDAY NIGHT...THEN UPPER 50S TO MID 60S BY THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE TWO PRIMARY FEATURES IN THE LONGER RANGE FORECAST ARE
TROPICAL CYCLONE SANDY AND AN UPPER TROUGH DIGGING TOWARD THE OHIO
VALLEY. THE EVENTUAL TRACK OF THE PRIMARY UPPER SHORTWAVE WILL
HAVE AN EFFECT ON WHERE SANDY EVENTUALLY GOES. THE ECMWF STILL
SEEMS SPURIOUS WITH THE LONG-RANGE TRACK OF SANDY AND ITS
INTERACTION WITH THE UPPER TROUGH. MAINTAINED A FORECAST ALONG
THE LINES OF THE GFS...WHICH LIFTS THE CYCLONE N AND NE AWAY FROM
THE SOUTHEAST COAST THROUGH EARLY NEXT WEEK. THIS WOULD RESULT IN
MINIMAL PRECIPITATION IN OUR AREA...MAINLY SOME SHOWERS OVER THE
COASTAL WATERS AND SOME LAND AREAS PRIMARILY SATURDAY NIGHT.
ABOVE NORMAL TEMPERATURES WILL PERSIST ON SATURDAY...BUT A STARK
COOL DOWN IS EXPECTED SUNDAY AS A REINFORCING COLD FRONT PUSHES
THROUGH THE REGION.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SOME PATCHY LIGHT FOG OR GROUND FOG MAY DEVELOP AROUND EITHER
TERMINAL PRIOR TO DAYBREAK. HOWEVER VSBYS SHOULD NOT BE REDUCED
BELOW 5SM. OTHERWISE VFR CONDITIONS WILL PREVAIL.

EXTENDED AVIATION OUTLOOK...VFR WILL GENERALLY PREVAIL. SMALL
CHANCES FOR MVFR VSBYS AROUND DAYBREAK EACH MORNING.

&&

.MARINE...
TONIGHT...AN EAST TO WEST RIDGE OF SUB-TROPICAL ATLANTIC HIGH
PRESSURE WILL LIE ATOP THE CAROLINAS...WITH ITS ANTICYCLONIC
CIRCULATION ONLY WEAKLY INTERRUPTED BY A TROUGH THAT WILL BE
FOUND ACROSS THE COASTAL WATERS THROUGH THE NIGHT. NE AND EAST
WINDS WILL AVERAGE 12-18 KT ACROSS THE OCEANIC WATERS AND LESS
THAN 5 OR 10 KT IN CHARLESTON HARBOR. OCCASIONAL GUSTS THOUGH WILL
APPROACH 20 KT ACROSS THE GA WATERS WHERE THE GRADIENT IS A LITTLE
TIGHTER. SEAS WILL BE COMPRISED OF BOTH WIND DRIVEN WAVES AND
SWELL WAVES...AVERAGING 2-4 FT...HIGHER AS ONE NAVIGATES FURTHER
FROM SHORE.

HIGH PRESSURE NORTH OF THE WATERS WILL MAINTAIN AN EAST/NORTHEAST
FLOW WEDNESDAY INTO THURSDAY. THE GRADIENT WILL THEN TIGHTEN AS
TROPICAL CYCLONE SANDY LIFTS NORTH FROM THE BAHAMAS...WITH WINDS
INCREASING AND BECOMING NORTH/NORTHEAST FRIDAY THROUGH THE
WEEKEND. THE EVENTUAL TRACK OF SANDY IS QUITE UNCERTAIN GIVEN
SUCH A WIDE SPREAD IN THE SYNOPTIC SCALE MODELS. HAVE BLENDED THE
LATEST NAM AND GFS SOLUTIONS...RESULTING IN ONLY MINOR DIFFERENCES
FROM THE PREVIOUS FORECAST. ADVISORY LEVEL SEAS 6 FT AND GREATER WILL
LIKELY REACH THE OUTER GEORGIA WATERS DURING THE PRE DAWN HOURS
THURSDAY MORNING...WITH BUILDING WAVE HEIGHTS THEN SPREADING NORTH
AND WEST INTO THE NEARSHORE WATERS THROUGH SATURDAY. SURGING
NORTHEAST FLOW INTO SMALL CRAFT ADVISORY RANGE IS EXPECTED ACROSS
NEARLY ALL WATERS BY FRIDAY INTO SATURDAY. CONDITIONS WILL SLOWLY
IMPROVE SUNDAY AS THE GRADIENT BEGINS TO RELAX.

HIGH SURF ADVISORIES LOOK INCREASINGLY LIKELY BEGINNING AS EARLY AS
FRIDAY...YET MORE LIKELY FRIDAY NIGHT OR SATURDAY. WAVE WATCH IS
INDICATING 10 TO 13 FT LONG PERIOD SWELL COMING IN FROM THE
EAST/SOUTHEAST LATER FRIDAY. WITH PERIODS AROUND 14 SECONDS...THIS
WOULD LIKELY TRANSLATE INTO 5 FT OR GREATER BREAKING WAVE HEIGHTS
ALONG THE SHORE. EROSION IS ALSO POSSIBLE...ALTHOUGH THE EXTENT
IS UNCLEAR AT THIS TIME. FINALLY...THE RIP CURRENT RISK WILL BE
ENHANCED THROUGH THE WEEKEND AS THE SWELL STARTS MOVING IN TO THE
REGION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...79
LONG TERM...79
AVIATION...JRL
MARINE...
Hazardous weather outlook, Oct 23, 4:22 AM EDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
422 AM EDT TUE OCT 23 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-241030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
422 AM EDT TUE OCT 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-241030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
422 AM EDT TUE OCT 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COASTAL HAZARDS...SUBSTANTIAL SWELLS GENERATED BY TROPICAL CYCLONE
SANDY WILL BEGIN TO IMPACT THE SOUTHEAST COAST ON THURSDAY...
CONTINUING TO BUILD THROUGH SATURDAY BEFORE SUBSIDING ON SUNDAY.
IN ADDITION TO AN INCREASED RISK FOR DANGEROUS RIP CURRENTS...HIGH
SURF AND BEACH EROSION WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.